Alert archive / Iowa / Flash Flood Watches in 2011
Flash Flood Watch 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jul 27, 2011, 3:42 PM CDT for 4 counties in Illinois; 8 counties in Iowa. It took effect at Jul 27, 2011, 7:00 PM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2011, 3:42 PM CDT (20:42 UTC)
- In effect from
- Jul 27, 2011, 7:00 PM CDT
- Expired
- Jul 28, 2011, 10:35 PM CDT
- In force
- 28 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
Counties Benton County, IA, Buchanan County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2106 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
058 WGUS63 KDVN 272042 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 PM CDT WED JUL 27 2011 ...POTENTIAL FOR HEAVY RAIN TONIGHT AND EARLY THURSDAY... .A NEAR TROPICAL ATMOSPHERE RESIDES ACROSS THE MIDWEST. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE NUMEROUS TONIGHT INTO THURSDAY. THE REMNANTS OF A FRONT ACROSS THE AREA WILL PROVIDE THE FOCUS FOR THE INITIAL STORM DEVELOPMENT. AS THE LOW LEVEL JET STRENGTHENS LATER TONIGHT...THE POTENTIAL EXISTS FOR STORMS TO TRAIN ACROSS THE SAME AREAS PRODUCING EXTREMELY HEAVY RAINFALL. CONSIDERABLE UNCERTAINTY STILL EXISTS ON WHERE THE HEAVY RAIN WILL DEVELOP. CURRENT INFORMATION SUGGESTS ALONG A LINE FROM ROCKFORD ILLINOIS TO PELLA IOWA. DEPENDING UPON HOW STORMS DEVELOP THIS EVENING...THE POSSIBILITY DOES EXIST THAT THE FLASH FLOOD WATCH MAY BE EXPANDED. IAZ040>042-051>054-066-ILZ001-002-007-009-280445- /O.NEW.KDVN.FF.A.0008.110728T0000Z-110728T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 342 PM CDT WED JUL 27 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS... CARROLL...JO DAVIESS...STEPHENSON AND WHITESIDE. IN IOWA... BENTON...BUCHANAN...CLINTON...DELAWARE...DUBUQUE...JACKSON... JONES AND LINN. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON * THUNDERSTORMS WILL DEVELOP ALONG A FRONTAL BOUNDARY AND BECOME MORE NUMEROUS LATE TONIGHT AND INTO THURSDAY. HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE AND LIGHT WINDS ALOFT BRING THE RISK OF STORMS MOVING ACROSS THE SAME AREA. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... DRAINAGE AREAS...ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
5 follow-up statements
169 WGUS63 KDVN 280311 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1011 PM CDT WED JUL 27 2011 ...POTENTIAL FOR HEAVY RAIN TONIGHT AND EARLY THURSDAY... .A NEAR TROPICAL ATMOSPHERE RESIDES ACROSS THE MIDWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP TONIGHT AND BECOME MORE NUMEROUS. THE REMNANTS OF A FRONT ACROSS THE AREA WILL PROVIDE THE FOCUS FOR THE INITIAL STORM DEVELOPMENT. AS THE LOW LEVEL JET STRENGTHENS...TRAINING OF STORMS ACROSS THE SAME WILL BE CAPABLE OF PRODUCING EXCESSIVE RAINFALL. DEPENDING UPON HOW STORMS EVOLVE LATER TONIGHT...THE POSSIBILITY DOES EXIST THAT THE FLASH FLOOD WATCH MAY BE EXPANDED. IAZ040>042-051>054-066-ILZ001-002-007-009-281115- /O.CON.KDVN.FF.A.0008.000000T0000Z-110728T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 1011 PM CDT WED JUL 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS...STEPHENSON AND WHITESIDE. IN IOWA...BENTON... BUCHANAN...CLINTON...DELAWARE...DUBUQUE...JACKSON...JONES AND LINN. * THROUGH THURSDAY AFTERNOON * THUNDERSTORMS WILL DEVELOP ALONG A FRONTAL BOUNDARY AND BECOME MORE NUMEROUS LATE TONIGHT AND INTO THURSDAY. HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE AND LIGHT WINDS ALOFT BRING THE RISK OF STORMS MOVING ACROSS THE SAME AREA. * RAINFALL AMOUNTS OF 1 TO 6 INCHES ARE POSSIBLE. RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR WILL BE POSSIBLE. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... DRAINAGE AREAS...ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
843 WGUS63 KDVN 280905 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 405 AM CDT THU JUL 28 2011 ...HEAVY RAIN POSSIBLE THROUGH THIS EVENING... .SLOW MOVING THUNDERSTORMS FEEDING OFF VERY MOIST ATMOSPHERIC CONDITIONS MAY RESULT IN SEVERAL ROUNDS OF HEAVY RAINFALL TODAY THROUGH THIS EVENING. THIS WILL AGGRAVATE ON-GOING FLOODING IN PORTIONS OF NORTHEAST IOWA INTO NORTHWEST ILLINOIS...WHERE OVERNIGHT RAINFALL TOTALS REACHED AS HIGH AS 10 TO 12 INCHES...AND MAY ALSO LEAD TO ADDITIONAL FLASH FLOODING. THE POTENTIAL FOR HEAVY RAINFALL WILL DIMINISH SIGNIFICANTLY AFTER MIDNIGHT TONIGHT AS A WEAK FRONT SETTLES SOUTH OF THE AREA. IAZ040>042-051>054-066-ILZ001-002-007-009-281715- /O.EXT.KDVN.FF.A.0008.000000T0000Z-110729T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 405 AM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS...STEPHENSON AND WHITESIDE. IN IOWA...BENTON... BUCHANAN...CLINTON...DELAWARE...DUBUQUE...JACKSON...JONES AND LINN. * THROUGH THIS EVENING * THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ALONG A NEARLY STATIONARY AXIS ALONG THE HIGHWAY 20 CORRIDOR FROM JESUP TO FREEPORT EARLY THIS MORNING. ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO REDEVELOP LATER TODAY OVER MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS. THIS MAY LEAD TO FLASH FLOODING AS THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAIN EVENTS. * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 WILL BE POSSIBLE EARLY THIS MORNING ALONG AND NORTH OF THE HIGHWAY 20 CORRIDOR. THUNDERSTORMS LATER TODAY WILL ALSO HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND STORM TOTALS FROM 3 TO 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ DLS
614 WGUS63 KDVN 281659 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1159 AM CDT THU JUL 28 2011 ...HEAVY RAIN POSSIBLE THROUGH THIS EVENING... .SLOW MOVING THUNDERSTORMS FEEDING OFF VERY MOIST ATMOSPHERIC CONDITIONS MAY RESULT IN SEVERAL ROUNDS OF HEAVY RAINFALL THIS AFTERNOON THROUGH THIS EVENING. THIS WILL AGGRAVATE ON-GOING FLOODING IN PORTIONS OF NORTHEAST IOWA INTO NORTHWEST ILLINOIS...WHERE OVERNIGHT RAINFALL TOTALS REACHED AS HIGH AS 10 TO 12 INCHES... AND MAY ALSO LEAD TO ADDITIONAL FLASH FLOODING. THE POTENTIAL FOR HEAVY RAINFALL WILL DIMINISH SIGNIFICANTLY AFTER MIDNIGHT TONIGHT AS A WEAK FRONT SETTLES SOUTH OF THE AREA. IAZ040>042-051>054-066-ILZ001-002-007-009-290100- /O.CON.KDVN.FF.A.0008.000000T0000Z-110729T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 1159 AM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS...STEPHENSON AND WHITESIDE. IN IOWA...BENTON... BUCHANAN...CLINTON...DELAWARE...DUBUQUE...JACKSON...JONES AND LINN. * THROUGH THIS EVENING * THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON AND EVENING ACROSS MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS. THIS MAY LEAD TO FLASH FLOODING AS THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAIN EVENTS. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND ADDITIONAL STORM TOTALS FROM 3 TO 5 INCHES WILL BE POSSIBLE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
460 WGUS63 KDVN 282057 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 357 PM CDT THU JUL 28 2011 ...ANOTHER ROUND OF HEAVY RAIN POSSIBLE THROUGH THIS EVENING... .THUNDERSTORMS WILL AGAIN DEVELOP LATE THIS AFTERNOON AND BECOME MORE NUMEROUS TONIGHT. THUNDERSTORMS FEEDING OFF A NEAR TROPICAL ATMOSPHERE MAY RESULT IN ANOTHER ROUND OF HEAVY RAINFALL. ANY HEAVY RAIN WILL AGGRAVATE ANY ON GOING FLOODING AND MAY RESULT IN NEW FLASH FLOODING DUE TO SATURATED SOILS. THE POTENTIAL FOR HEAVY RAINFALL WILL DIMINISH SIGNIFICANTLY AFTER MIDNIGHT AS A WEAK FRONT SETTLES SOUTH OF THE AREA. IAZ040>042-051>054-066-ILZ001-002-007-009-290500- /O.CON.KDVN.FF.A.0008.000000T0000Z-110729T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 357 PM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS...STEPHENSON AND WHITESIDE. IN IOWA...BENTON... BUCHANAN...CLINTON...DELAWARE...DUBUQUE...JACKSON...JONES AND LINN. * UNTIL MIDNIGHT CDT TONIGHT * THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS. THIS MAY LEAD TO FLASH FLOODING AS THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAIN EVENTS. * LOCALLY 1 TO 2 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
337 WGUS63 KDVN 290335 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1035 PM CDT THU JUL 28 2011 ...HEAVY RAINFALL NO LONGER EXPECTED... IAZ040>042-051>054-066-ILZ001-002-007-009-290445- /O.CAN.KDVN.FF.A.0008.000000T0000Z-110729T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 1035 PM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAINFALL IS RAPIDLY DIMINISHING AS A COOL FRONT WORKS THROUGH THE AREA WITH LITTLE THUNDERSTORM DEVELOPMENT ALONG IT. LATER TONIGHT THUNDERSTORMS MAY OCCURR ALONG THIS FRONT...BUT THESE STORMS WILL BE SOUTH OF THE WATCH AREA. THUS...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ LE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 3:33 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 27, 3:33 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 PM CDT WED JUL 27 2011
.SYNOPSIS...
12Z UA ANALYSIS HAS A LLJ OF 40 TO 45 KNOTS RUNNING FROM THE
OKLAHOMA PANHANDLE INTO THE CENTRAL PLAINS. A SECONDARY LLJ OF 40
KNOTS WAS A RESULT OF THE MCS ACROSS MN/WI. A RESPECTABLE SHORTWAVE
FOR JULY WAS ALONG THE MISSOURI RIVER AND MOVING INTO IOWA WITH
ANOTHER ASSOCIATED WITH THE MCS IN MINNESOTA. DEW POINTS AT 850MB
WERE IN THE MID AND UPPER TEENS FROM THE CENTRAL PLAINS INTO THE
UPPER MIDWEST.
RADAR/SATELLITE TRENDS THROUGH MID AFTERNOON SHOW CONSIDERABLE ACCAS
ACROSS IOWA WITH SHRA AND POSSIBLY A FEW TSRA FROM NORTHERN IOWA
INTO WISCONSIN. 18Z SFC ANALYSIS HAS A BOUNDARY/FRONT FROM NEAR KMCW
TO KSFY AND THEN INTO NORTHERN INDIANA. THIS BOUNDARY IS TAKING ON
CHARACTERISTICS OF A WARM FRONT WITH IT SLOWLY MOVING NORTH. A WEAK
LOW WAS APPROACHING KOMA WITH ADDITIONAL BOUNDARIES IN NORTHWEST
IOWA AND NORTHERN MISSOURI. DEW POINTS WERE IN THE 70S ACROSS MUCH
OF THE MIDWEST WITH 60S ACROSS THE GREAT LAKES.
&&
.SHORT TERM...TONIGHT AND THURSDAY...
OVERALL...MODEL INITIALIZATION WAS VERY POOR ESPECIALLY IN REGARDS
TO LOW LEVEL MOISTURE. NO ONE MODEL HAD AN ADVANTAGE OVER THE OTHER
MODELS.
WHAT OCCURS OVER THE NEXT 3 TO 4 HRS WILL SET THE STAGE FOR LATER
TONIGHT INTO THURSDAY. NON-HYDROSTATIC PROCESSES ARE DOMINATING
THE SENSIBLE WX SO THE MODELS WILL BE PLAYING CATCH UP. THE RUC
WAS USED HEAVILY AS A TREND TOOL.
THE MCV FROM THE NOCTURNAL MCS CONTINUES TO MOVE EAST AND IS NOW
APPROACHING THE MISSISSIPPI RIVER. CONVECTION IN NORTHEAST IOWA
AND WISCONSIN ARE BEING SUPPORTED BY THIS MCV.
RUC TRENDS ALONG WITH MCS/LIFT AND HEAVY RAIN TOOLS ARE SUGGESTING
CONVECTION WILL FIRE LATE THIS AFTERNOON WITH THE APPROACH OF
ANOTHER VORT MAX BEHIND THE MCV. THE WARM FRONT/BOUNDARY IS THE
LOGICAL FOCUS TO INITIATE THIS CONVECTION. ONCE CONVECTION
INITIATES...OUTFLOW BOUNDARIES SHOULD PUSH THE FRONT TO THE SOUTH.
WHERE THIS BOUNDARY SETS UP WILL THEN BE KEY TO AREAL COVERAGE OF
PRECIP TONIGHT INTO THURSDAY. THE RUC TRENDS ARE SUGGESTING
CONVECTION AND THE SUBSEQUENT MCS TONIGHT SHOULD BE A BIT FURTHER
SOUTH THAN WHAT THE MODELS ARE CURRENTLY INDICATING.
AREAS ALONG/NORTH OF HWY 30 ARE QUITE MOIST FROM HEAVY RAINFALL
OVER THE WEEKEND AND SOME LOCALIZED HEAVY RAIN THIS MORNING. THERE
IS HIGH UNCERTAINTY ON PLACEMENT BUT WITH INTERNAL MODEL SIGNALS
SUGGESTING THE POTENTIAL FOR BACK BUILDING...A FLASH FLOOD WATCH
WILL BE ISSUED FOR ABOUT THE NORTH THIRD OF THE CWFA.
AREAS BETWEEN HWY 30 AND I-80 ARE NOT AS MOIST AND CAN TAKE A BIT
MORE RAIN. HOWEVER...IF TRAINING DOES DEVELOP AND IS FURTHER SOUTH
THAT CURRENT INDICATIONS SUGGEST...THE PROBABILITY EXISTS THAT THE
FLASH FLOOD WATCH MAY HAVE TO BE EXPANDED IN AREAL COVERAGE.
RAINFALL POTENTIAL FOR TONIGHT COULD RANGE FROM ONE QUARTER INCH
TO OVER 3 INCHES.
AS FOR THE HEAT HEADLINES...THEY WILL REMAIN IN PLACE BUT THE
NORTHERN EXTENT COULD BE CANCELLED EARLY DEPENDING UPON HOW
CONVECTION EVOLVES THIS EVENING.
THE MAIN THREAT FOR HEAVY RAIN APPEARS TO BE LATE TONIGHT TO JUST
PAST SUNRISE WITH CORFIDI VECTORS FROM SEVERAL MODELS SUGGESTING
THE POTENTIAL FOR BACK BUILDING. THUS THE HIGHEST POPS ARE FOR
LATE TONIGHT.
THURSDAY...CONVECTION FROM THE MCS THAT DEVELOPS OVERNIGHT SHOULD
DECAY/DISSIPATE DURING THE MORNING HOURS. THERE IS A POTENTIAL FOR
A BREAK IN THE RAIN EITHER LATE IN THE MORNING OR EARLY AFTERNOON.
BOUNDARIES FROM THE NOCTURNAL CONVECTION WILL PROVIDE THE FOCUS
FOR NEW CONVECTION THURSDAY AFTERNOON. MAX TEMPERATURES HAVE BEEN
LOWERED FOR THURSDAY BASED ON CLOUDS/PRECIP AND FRONTAL LOCATION.
HOWEVER...THEY MAY STILL BE A BIT TOO WARM.
..08..
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...
THURSDAY NIGHT AND FRIDAY...THE GFS/ECMWF PROG THE QUASI STATIONARY
SURFACE BOUNDARY THAT HAS BEEN LINGERING OVER THE AREA AND ACTING AS
A FOCUS MECHANISM FOR PRECIPITATION TO MOVE SOUTHEAST OF THE REGION
BY FRIDAY EVENING. UNTIL THIS BOUNDARY CLEARS THE REGION CHANCES OF
THUNDERSTORMS ARE LIKELY FRIDAY MORNING THAT WILL DIMINISH TO A
CHANCE OF THUNDERSTORMS ON FRIDAY AFTERNOON. MODEL PRECIPITABLE
WATERS ARE FORECAST TO RANGE AROUND 2 INCHES SO ANY STORMS THAT
DEVELOP SHOULD PRODUCE HEAVY RAIN. CLEARING SKIES WILL OCCUR FRIDAY
EVENING AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST.
SATURDAY THROUGH TUESDAY...
LARGE UPPER LEVEL HEAT DOME LOCATED TO OUR SOUTH CONTINUES TO EXTEND
ACROSS THE ENTIRE CONUS. ZONAL FLOW AT 500 MILLIBARS OVER OUR AREA
WILL BECOME MORE NORTHWEST IN RESPONSE TO A LONG WAVE RIDGE
DEVELOPING OVER THE NORTHERN ROCKIES. THIS NORTHWEST FLOW WILL KEEP
THE UPPER MISSISSIPPI VALLEY MAINLY DRY THROUGH TUESDAY. CONDITIONS
WILL CONTINUE TO BE HOT AND HUMID WITH DAY TIME HIGH TEMPERATURES IN
THE UPPER 80S ACROSS THE NORTHERN HALF OF THE FORECAST AREA AND
LOWER TO MID 90S ACROSS THE SOUTH. HIGH DEWPOINTS RANGING IN THE MID
TO UPPER 70S WILL PRODUCE HEAT INDICES NEAR OR ABOVE 100 WHICH COULD
WARRANT THE ISSUANCE OF A HEAT ADVISORY MONDAY AND TUESDAY.
TUESDAY NIGHT AND WEDNESDAY...
A CHANCE OF THUNDERSTORMS RETURNS AS THE NEXT COLD FRONT IS PROGGED TO
MOVE ACROSS THE UPPER MISSISSIPPI VALLEY. TIMING AND LOCATION OF
STORMS IS UNCERTAIN DUE TO THEM BEING SO LATE IN THE FORECAST
PERIOD. ..KUHL..
&&
.AVIATION...
BOUNDARIES FROM NOCTURNAL CONVECTION AND APPROACHING ENERGY ALOFT
SHOULD RESULT IN NEW CONVECTION FIRING 21Z/27-00Z/28. KDBQ/KCID
POTENTIALLY TO HAVE SIGNIFICANT IMPACTS WITH TSRA WITH POTENTIAL
VSBYS/CIGS BLO 3SM AND 3KFT. TSRA ACTIVITY TO BECOME WIDESPREAD
00Z/28-06Z/28. 3-5SM RA ARE EXPECTED TO DVLP AT ALL TAF SITES WITH
VCTS. POTENTIAL EXISTS FOR 1SM AND 1KFT CIGS WITH TSRA FOR AN
EXTENDED TIME 06Z/28 TO 12Z/28.
..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR BENTON-BUCHANAN-CLINTON-DELAWARE-DUBUQUE-
JACKSON-JONES-LINN.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BENTON-CEDAR-
CLINTON-DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR CARROLL-JO DAVIESS-STEPHENSON-WHITESIDE.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN-WHITESIDE.
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Jul 27, 4:40 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT WED JUL 27 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 440 AM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TODAY...THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY AFTER 3 PM NORTHWEST OF A FREEPORT ILLINOIS TO IOWA CITY IOWA LINE AS A SLOW MOVING COLD FRONT APPROACHES FROM THE PLAINS. HIGH INSTABILITY SUPPORTS STRONG TO SEVERE THUNDERSTORMS WITH WINDS IN EXCESS OF 60 MPH THE MAIN RISK WITH LARGE HAIL UP TO 1 INCH AS A SECONDARY RISK. LOCAL RAIN AMOUNTS OF 1 INCH OR MORE MAY CREATE MINOR WATER ISSUES. TONIGHT...THUNDERSTORMS AND SHOWERS WILL BECOME MORE WIDESPREAD AND MOVE ACROSS MOST OR ALL OF THE NORTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY BE SEVERE...MAINLY IN THE EVENING HOURS WITH STRONG WINDS OVER 60 MPH THE PRIMARY THREAT. MODERATE TO LOCALLY HEAVY RAIN AMOUNTS OF .5 TO 1.5 INCHES ARE ALSO POSSIBLE THAT MAY POSE MINOR TO MODERATE WATER ISSUES WITH THE HEAVIEST AMOUNTS NORTH OF THE I-80 CORRIDOR. A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING FOR LOCATIONS ALONG AND SOUTH OF A WILLIAMSBURG IOWA TO MUSCATINE IOWA TO MONMOUTH ILLINOIS LINE. PLEASE SEE THE LATEST NATIONAL WEATHER SERVICE HEAT WARNING AND ADVISORY STATEMENTS FOR MORE COMPLETE INFORMATION. THE STORMS PREDICTION CENTER HAS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA IN A SLIGHT RISK TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE OR MORE COMPLEXES OF THUNDERSTORMS WITH DAMAGING WIND AND HEAVY RAINFALL WILL BE POSSIBLE THURSDAY THROUGH FRIDAY. THE THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WIND WILL BE GREATEST THURSDAY AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OVER THE ENTIRE OUTLOOK AREA. HEAVY RAINFALL FROM THUNDERSTORMS MAY RESULT IN FLASH FLOODING. THIS RISK WILL INITIALLY BE GREATEST NORTH OF INTERSTATE 80. VERY WARM AND HUMID CONDITIONS ARE EXPECTED THURSDAY AND AGAIN EARLY NEXT WEEK. HEAT INDEX VALUES MAY REACH OVER 100 DEGREES IN THE AFTERNOON AND EVENING HOURS...AND HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT ACROSS NORTHWEST SECTIONS OF THE OUTLOOK AREA. NICHOLS/SHEETS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:44 AM CDT | Heat Advisory | DVN | Bureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more | 18 hr |
| Jul 27, 6:48 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 57 min |
Nearby
Flash Flood Watches in Iowa, 2011Flash Flood Watches in Illinois, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.